Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Could I skip mintop forte and take only finpecia for hair loss problem?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4127 Questions
Using mintop forte and finpecia for hair loss.... Want to stop using Mintop forte and want to go ahead only with finpecia... Wil it work in combating hair loss....
Posted Thu, 9 Jan 2014 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 11 minutes later
Brief Answer: Kinldy provide details Detailed Answer: Hi, Welcome and thanks for posting your query to healthcare magic. I can understand the concern for the hair loss. I request you to please kindly elaborate your query in detail so that I can help you best regarding the health issues. Kindly elaborate the problem in terms of - - Since how long you are using mintop forte and finpecia. - Is there any itching and rash after suing mintop forte. - Are you sexually active. Hope to hear soon from your side to help and guide you best for your aunt's condition. With good health wishes, Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
Follow-up: Could I skip mintop forte and take only finpecia for hair loss problem? 25 minutes later
I have been using mintope for the past 1 yr... But I used it in the past also and stopped... 5 yrs back I got my hair transplant done.... I used finpecia in the past also...but dint had any problem regarding my sex life but mintope is making my hair dry... No itching as of now with mintope
Answered by Dr. Sanjay Kumar Kanodia 5 hours later
Brief Answer: Kindly see the details below Detailed Answer: Hello, Welcome again to the forum and thanks for your follow up with important information. Before I come directly to you concern let me explain you some medical facts regarding hair fall. Medically the number of normal hair falling varies from few hair to up to 50-100 per day. Now if your hair falling more than 100s per day then it is definitely a problem. If it is not then you have to understand hair fall as normal process of day to day life. We have almost 1 lac hair on our scalp and amongst them around 5% of hair are in falling phase and then another 0.1% (around 100) of hair can fall everyday. In males this is super-added with hormonal influence of testosterone hormone ( the male hormone) which we call as "male pattern baldness" or Androgenic alopecia The most important thing is not to be worried about this normal physiological age related men's problem. Now correlating above facts with your query: There are innumerable products in the market claiming to be useful for hair growth. We dermatologists believe in application of Minoxidil lotion. It is one product which is unanimously used by all dermatologists. It is to be started with 2% lotion applied over the scalp once or twice in day. It is to be applied when the scalp is dry. Only 1 ml is sufficient to be applied at the root of hair in frontal region. If for one month there is no burning and irritation then we increase the percentage to 5 % to 10% gradually. The same we do to taper off the medicine. That means we do not stop the medicine at once and gradually taper it off to 5% and then 2% and then alternate day or off and application of lotion before stopping it completely. So in yourself also you can taper off the lotion by reducing the concentration first and then applying alternate basis before stopping it. DO not stop at once as can cause falling of hair abruptly. The dryness will be reduced once you are using less concentration. Finasteride is given along with this topical application to reduce the effect of male hormones. We generally do not prefer in married or sexually active males as can reduce your libido temporarily. It is not to be given beyond 9-12 months. You haven’t told in your query since how long you are taking finpecia. So if you are taking it from more than one year then you have to talk to your treating dermatologist to again replace with certain more advanced substitutes. I also suggest you to eat the best diet so that there can be good maintenance of the hair. I hope these information's will help you. If you have further queries I will be happy to help. With good health wishes, Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
Follow-up: Could I skip mintop forte and take only finpecia for hair loss problem? 3 hours later
Thanks so much sir...let me explain you my problem in detail...I had a severe hair loss 9-10 yrs back...I have been to doctor who has given me mintop and finpecia and some multi vitamins....after a period of time there was a significant change... I was able to regrow some of my hair and remaining hair became thick and black... After 1 year I stopped the treatment as it was gud and with in no time my condition worsened... Then again I have been to other doctor and he also gave me the same treatment... Things were gud as long as I was following the treatment... When Iam stopping the condition is getting worst as no body told me before that I should not stop mintop abruptly...5 yrs before I got my hair transplant done in the front and in the process of maintenance I used mintop and finpecia for about 1 yr.., then again I had gud thick hair as long as I was using and dint experience any side effects with finpecia....after I stopped condition became worst... Hair is becoming thin and lifeless and lot of scantiness is shown on head...2yrs bck I have been for laser treatment and hair became gud as long as I was taking the Mintop and finpecia during this period... But was using the pills and shampoo given by those people who were giving me treatment.... After stopping the treatment condition again became bad and vexed with the treatments.... Decide to go ahead with mintop and using it for the past 6 months every alternate day and started using finpecia from 15 days back... There is not much change in hair... Lost the hope of regrowing my hair but at least I want to save the hair I have on my head and want them to become thick as they are looking lifeless...also want to reduce the scantiness...can you please suggest me some good tips which wil help me what I want without using mintop... As Iam not finding any difference for now and also can't use it for life long... Finpecia wil use for sometime if no sideeffects and also Iam taking gud diet... Plz help me regarding this as Iam worried to go to people because everybody has become so commercial and not able to trust any one... Also suggest if any gud treatments.... Thank you....
Answered by Dr. Sanjay Kumar Kanodia 2 hours later
Brief Answer: Kindly see the suggestion below Detailed Answer: Hi, Welcome again to the forum and thanks for your follow up with important information. I have gone through your series of problem since last 10 years and after thoroughly analyzing the complete situation I have made suggestions vide below: 1. Eat at least 3-4 different fruits saplings per day. Every fruit is good but you can make a combination of sour with sweet fruits such as oranges, papaya and other of seasonal fruits. 2. Pulses are good source of proteins. So everyday have a small bowel full of mixed pulses. Add green leafy vegetables additionally in the pulses which contain lot of iron and vitamins in it. 3. Sprouts are the best source of fibers, minerals especially iron, vitamins and proteins too. so add it at-least alternate day if you can not make in every-day's part of meal. 4. Over night soaked and peeled almonds will give you good vitamin E which is good for the hair growth. 5. Milk and milk products should be included in every-day's schedule. 6.Do light exercises, reduce your work stress as all these have bit impact on skin so also on scalp skin. 7.Stop any substance abuse such as smoking and alcohol if any!! 8. As said previously you can taper off the minoxidil lotion slowly once good effect is obtained then you stop it slowly as told before. 9. Rather than using finpecia you can use tablet containing Saw Palmetto tablets (Androanagen) which work like Finasteride but without the sexual side effects. All these things will help you as long term management of the problem. I hope these information will help you. If you have further queries I will be glad to help or if you do not then can close the query and rate the answer. In future if you want to ask me directly then can ask at : "Wish you good health" Regards, Dr Sanjay Kumar Kanodia MD (Dermatology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor